Document Detail


The intra-aortic balloon pump as an adjunctive therapy for severe myocardial contusion.
MedLine Citation:
PMID:  3663291     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
The management of patients with post-traumatic myocardial contusion requires close electrocardiographic and hemodynamic monitoring. When complications such as cardiogenic shock occur, aggressive treatment using Swan-Ganz catheterization for monitoring of intravascular volume and cardiac inotropic support are necessary. Failure to restore hemodynamic stability using these measures is an indication for the use of intra-aortic balloon pump counterpulsation. A case of successful management of a patient with post-traumatic myocardial contusion complicated by refractory cardiogenic shock using intra-aortic balloon pump counterpulsation is presented. Use of the intra-aortic balloon pump improved cardiac output, eventually resulting in hemodynamic stabilization.
Authors:
C Demas; L Flancbaum; G Scott; S Z Trooskin
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The American journal of emergency medicine     Volume:  5     ISSN:  0735-6757     ISO Abbreviation:  Am J Emerg Med     Publication Date:  1987 Nov 
Date Detail:
Created Date:  1987-12-04     Completed Date:  1987-12-04     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  8309942     Medline TA:  Am J Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  499-502     Citation Subset:  IM    
Affiliation:
Division of Trauma Surgery, UMDNJ-Robert Wood Johnson Medical School, New Brunswick 08903.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Electrocardiography
Emergencies
Heart Injuries / complications,  therapy*
Hemodynamics
Humans
Intra-Aortic Balloon Pumping*
Male
Resuscitation
Shock, Cardiogenic / etiology

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Poor tolerance of oral activated charcoal with theophylline overdose.
Next Document:  Fatal digoxin poisoning: an unsuccessful resuscitation with use of digoxin-immune Fab.